Jump to content

Photo

Pictures Of My Cystic Pimple After Cortisone Shot - Scar?

cyst cortisone

5 replies to this topic

#1 Sandy08

Sandy08

    New Member

  • Members
  • Posts & Likes
    Posts: 9
    Likes: 0
About Me
  • Joined: 02-October 12

Posted 03 October 2012 - 11:49 AM

I had a decent sized cystic pimple under my skin that caused a lot of redness and was a little raised. Even prior to the shot, when I would smile or talk, the pimple would create a divot in my skin.

I got a cortisone shot, and the cyst has gone down almost completely. I can still feel a little hardness under the skin though. It is no longer raised. When I smile I still see the pivot, more than ever. It looks like I have a dimple, which I do not! See first picture. I am also now noticing, without smiling, an impression in my skin. See second picture.

What is your take on this? Why do I have this huge dimple from the cystic pimple, and by the look of the impression (2nd photo), do you think it will fill in with time? I'm thinking maybe the little bit of cyst that's still there, and the location of it, is causing the dimple? Will the rest of the cyst go away, or should I get more cortisone? Yikes!

Attached Files



#2 tracy521

tracy521

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,467
    Likes: 153
About Me
  • Gender:Female
  • Location:pittsburgh
  • Joined: 18-October 05

Posted 03 October 2012 - 12:41 PM

i am thinking you maybe got a dent from the cortisone shot. they could have used too much or something but most times those fill in on their own. give it a few weeks or so and if it doesnt fill in then you should call your derm and see if anything can be done but even then they will probably tell you to wait a few months to come back.

#3 mammasay

mammasay

    Junior Member

  • Members
  • Posts & Likes
    Posts: 98
    Likes: 10
About Me
  • Gender:Female
  • Joined: 27-October 09

Posted 03 October 2012 - 12:56 PM

This probably isn't what you want to hear but I would do ANYTHING to have your skin! When you're smiling, it just looks like a dimple, and when you're not it's hardly noticable at all. I would suggest you pick your battles, and this one isn't really worth it. That being said, I've had thousands of cortisone shots over the years and never had scars or indentations. I think the scar is most likely just from the cyst. It seems some people are prone to scarring and others aren't. You could try scar cream or some kind of natural oil, but it's definitely not worth more injections of any kind.

#4 girl11

girl11

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 276
    Likes: 1
About Me
  • Joined: 11-August 10

Posted 03 October 2012 - 01:29 PM

Yep I have one too now on the side of my face from a shot I got around 3 weeks ago. Well more like a sunken area. My derm said it'd fill in over a few weeks, and I hope he's right. I once got if before also, and it did start filling in after 2 months. So for now, just try to be patient and hopefully you'll forget about it and one day realize its gone.

Also, I think it's definitely from shot. I wouldn't get any more cortisone. The cortisone is what causes the atrophy because it shrinks the fat cells or something. But it's supposed to be temporary.

#5 Njmom

Njmom

    New Member

  • Members
  • Posts & Likes
    Posts: 3
    Likes: 0
About Me
  • Joined: 02-January 13

Posted 02 January 2013 - 09:26 PM

Would love to hear if your scar filled in a bit since the shot? i just got my first shot today and I'm so nervous my skin is going to get a huge dentation now. My derm used kenalog. Is that standard? Hope your skin looks great now. :)

#6 shraddhaji

shraddhaji

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Joined: 25-February 13

Posted 01 March 2013 - 07:49 PM

Okay so I wanted to post a happy story to make people feel hopeful. I us to get cortisone shots for my acne cysts when I was suffering from acne. My doctor use to tell me to be very careful who you go to to get these shots because they can atrophy. I never had any problems when I got them done. At the time we didn't have internet and also later on I just never really understood the risks. 

 

Well recently I went through a very traumatic experience and had a lot of stress and I am perimenopause so I started to break out in cysts again. I had two on my face not super bad but big enough that they were bothering me. I went to another dermatologist and asked him if he would inject them. I asked him about atrophy and he said well it can happen but it’s only happen once for him. I asked if how much do you use and do you dilute it with saline. He said he uses .1 cc and yes he dilutes it (I honestly don’t believe it makes it safer if you do this-it can happen to any doctor). I went ahead and did it not really worried that anything would happen. 

 

Well after a week the cyst went down but now it was atrophying. By the way I had it on my cheek where all can see. I started to freak out and went to my other derma who said why didn't you come to me? He started to do saline injections and it really didn't seem to be doing much. I was freaking out to the point I was obsessing about it, not eating and looking every where on the internet for into. This also freak me out because I was hearing so many horror stories and not many successes. I really wish I had realized how bad this can be because if I had I would have dealt with the darn cyst. Any way I just had my third saline shot. The night of the shot it looked good of course because it was filled up. The next day it looked even more indent then the day I had the saline shot! I really went over the edge then. The next day, which is today, I noticed it actually looked much better and right now it looks better then it has since it all happened.  I feel very hopeful right now and after research I decided I would get it filled in even though it could still be healing. I decided I just can’t wait for it to fill in but now I think I can wait if it stays like this. I have been massaging it with Vi-c and other collagen products. I will keep you posted but I really feel good about it right now and just imagine it  filling up. No matter what I think fillers are the way to go. Just think if it takes from 1 month to a year to fill in you might as was well have it filled in so you can have a peace of mind. I will NEVER have a cortisone shot any where on my body!! It just isn”t worth the risk!!






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users